Kentucky, 2025

Hail and Damaging Winds in Kentucky, May 2, 2025

May 2, 2025 · NWS JKL · 12 events in 6 counties and zones

A large scale trough over the Central US supported a convective line of storms that formed over Western Kentucky and moved east-northeast through the afternoon. Sunshine ahead of this convective line likely led to good destabilization over Central and Eastern Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
$10,000
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A large scale trough over the Central US supported a convective line of storms that formed over Western Kentucky and moved east-northeast through the afternoon. Sunshine ahead of this convective line likely led to good destabilization over Central and Eastern Kentucky. The combination of weak-moderate instability (1000 J/kg of MLCAPE) and modest shear (30-40 kts EBWD) under a passing 40-50+ kt 500mb jet supported a severe thunderstorm threat through the early evening. Damaging winds and large hail were the main convective threats to the area. The convective line reached the JKL CWA around 20Z (4 PM LT) before exiting Pike County shortly after 00Z (8 PM LT).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at May 2, 3:08 PM EST, 54 minutes earlier. Its key messages:

  • Strong to severe storms are expected late this afternoon and evening. Damaging wind gusts will be the primary threat, but a few instances of large hail or a brief, spin-up tornado cannot be ruled out.
  • The periodic potential for showers and thunderstorms continues at times into Sunday.
  • Below normal temperatures will envelop eastern Kentucky from Saturday into early next week.
Area forecast discussion, May 2, 3:08 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
408 PM EDT Fri May 2 2025

.KEY MESSAGES...

- Strong to severe storms are expected late this afternoon and
  evening. Damaging wind gusts will be the primary threat, but a
  few instances of large hail or a brief, spin-up tornado cannot
  be ruled out.

- The periodic potential for showers and thunderstorms continues
  at times into Sunday.

- Below normal temperatures will envelop eastern Kentucky from
  Saturday into early next week.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 346 PM EDT FRI MAY 2 2025

Scattered pop-up showers, some with thunder and small hail, have
developed over eastern Kentucky this afternoon. Temperatures are
warm ranging from the upper 70s to lower 80s outside of any
localities recently affected by showers. Meanwhile, dew points
range from the upper 50s in the northeast to lower/middle 60s
further south and west. The regional radar mosaic shows two lines
of thunderstorms lifting east northeast toward the Coalfields. The
first line of thunderstorms, several of which are severe-warned,
extends from roughly Louisville, KY-to-Tompkinsville, KY-to-
McMinnville, TN. The second line which extends from roughly Land-of
the-Lakes down into western Middle Tennessee is associated with
the stronger forcing aloft, and appears to be moving faster than
the surface-based convective line ahead of it. The supporting
energy is ejecting northeast out of a 500H large-scale parent
trough lingering back over the Central CONUS.

The leading line of the mesoscale convective system (MCS) is riding
into a moderately high instability axis (1,500 to 2,000 J/kg of
MLCAPE) extending from northern Alabama northward through Central
Kentucky and into Southern Ohio. Lesser instability is noted over
far eastern Kentucky (closer to 1,000 J/kg MLCAPE). While
instability is ample, the effective bulk shear is rather weak (~25
to 30 kts), favoring multicells. Given the rapid east
northeastward movement of the 500H vort max relative to
tropospheric steering flow, an amalgamation of the two lines into
a single line over the next few hours seems likely as the forced
line of convection overtakes the surface-based cold pool driven
line. In the unstable environment ahead of the line, the 0-3 km
lapse rates are also analyzed as being quite steep, generally from
7.5 to 8.5C/km and DCAPE values are around 800 J/kg. While the
latter is not ideal for severe wind gusts, an isolated severe wind
gust or two cannot be ruled out from a pop up storm ahead of the
line. The main line is likely to produce widespread strong severe
wind gusts, especially along any line segments that become more
northwest-to-southeast-oriented (and thus perpendicular to a
strengthening 850 mb jet). The greatest severe wind threat is
outlined in the Enhanced Risk from the SPC, generally northwest of
a line from Williamsburg-to-Jackson-to-Morehead. As for the hail
threat, shear is not supportive of more than transient weak
supercell structures. However, with relatively straight
hodographs, it is conceivable for even some of the stronger multi-
cell storms to produce large hail. Additionally, as the low-
level jet ramps up this evening, a little more directional shear
in the low-levels could aid in the formation of a brief spinup
tornado, though the chances of one occurring are very low.

The leading edge of the organized thunderstorm activity is
expected to reach our Lake Cumberland counties shortly after 4 PM
EDT and progress east northeast through mid-evening, reaching the
Tug Fork Valley counties by around 8-9 PM EDT. The line is likely
to weaken as it moves into far eastern Kentucky as instability
will be waning. Anticipate most of the shower and thunderstorm
activity to be east of our area by midnight with just some
scattered showers and perhaps an isolated rumble of thunder around
through the remainder of the night. Surface low pressure will
lift northeast along the Ohio River on Saturday while the 500H
trough to our west pinches off into a closed low and drifts over
Kentucky. This will sweep a surface cold front across the
forecast area during the day on Saturday. While shear will be
stronger on Saturday, abundant cloud cover and showers lingering
from the overnight will likely inhibit substantial
destabilization. Given the forcing, cannot rule out a stray strong
thunderstorm, but the overall threat is much lower than today,
only warranting a Marginal Risk from SPC. Leftover showers taper
off as cooler and somewhat drier air filters in Saturday night
with an incoming dry slot. Temperature-wise, look for lows in the
upper 50s to lower 60s tonight, highs in the mid 60s to lower
70s, west to east, on Saturday, and lows in the upper 40s to mid
50s on Saturday night.

.LONG TERM...(Sunday through Friday)
Issued at 408 PM EDT FRI MAY 2 2025

The long-term will open with an ~552 dam closed low over Kentucky
on Sunday morning while a high amplitude ridge axis extends from
Texas northward through Manitoba. The blocky pattern will linger
through the first half of the period. The upper level low will
gradually weaken on Sunday and Monday all the while wobbling over
the Lower Ohio Valley. The pattern finally breaks down and allows
the low to be recaptured by the increasing flow aloft and swept
away to the northeast on Tuesday and Wednesday. However another
upper level trough sinks south from Canada later in the week,
likely dropping a new cold front through the forecast area.
Specifics remain uncertain due to substantial model spread by late
week.

In sensible terms, below normal temperatures are likely on Sunday
and Monday with abundant cloud cover during the diurnal heating
periods while partial clearing occurs each night. A few showers are
possible as well (perhaps a thunderstorm on Sunday in the far east),
but much of the time is likely to be dry. Look for high temperatures
in the mid 60s to lower 70s on Sunday and mainly in the 60s on
Monday. Meanwhile, nighttime minimums will be cooler, mainly in the
40s. Temperatures rebound back into the 70s for highs in most
locations for Wednesday and Thursday before the next cold front
arrives. Low-end shower chances remain in the forecast each day next
week, though either Tuesday or Wednesday could trend dry, depending
upon when the next frontal system arrives.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 155 PM EDT FRI MAY 2 2025

VFR conditions prevail at TAF sites at forecast issuance.
Multiple rounds of showers and thunderstorms will move across most
of eastern Kentucky late this afternoon and evening, mainly after
20z, though a few showers and storms are already ongoing over
northern Kentucky in the vicinity of SYM. Stronger thunderstorms
could create brief reductions in flight categories to IFR or worse
and strong to damaging winds. The storms will diminish and
largely exit to the east by 3z. Low ceilings are likely to settle
in overnight with a lull in the rainfall before additional showers
move in late tonight and on Saturday morning. Thunderstorms will
also be possible heading into Saturday but forecaster confidence
in timing was too low to mention in the TAFs at this time.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GEERTSON
LONG TERM...GEERTSON
AVIATION...GEERTSON
Hazardous weather outlook, May 2, 1:38 PM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
238 PM EDT Fri May 2 2025

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-111-
112-114>117-031845-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Wolfe-Magoffin-Lee-Breathitt-Owsley-Perry-Clay-Leslie-
238 PM EDT Fri May 2 2025

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Late This Afternoon through Tonight.

Severe thunderstorms storms are expected late this afternoon into
this evening. Damaging wind gusts will be the primary threat but an
isolated instance of large hail and a brief, spin-up tornado can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible from Saturday into Saturday night. Some
of the thunderstorms could be strong to severe, with gusty to
damaging winds and heavy rain the primary threats.

There is also a small chance of thunderstorms at times on Sunday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ107-110-113-118>120-031845-
Johnson-Floyd-Knott-Letcher-Martin-Pike-
238 PM EDT Fri May 2 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Late This Afternoon through Tonight..

Strong to severe thunderstorms will be possible late this afternoon
into this evening. Damaging wind will be the primary threat but an
isolated instance of large hail and a brief, spin-up tornado can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible from Saturday into Saturday night. Some
of the thunderstorms could be strong to severe, with gusty to
damaging winds and heavy rain the primary threats.

There is also a small chance of thunderstorms at times on Sunday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GEERTSON

In the hours before

Special weather statement, May 2, 3:14 PM EST, 48 minutes before
Special Weather Statement
National Weather Service JACKSON KY
414 PM EDT Fri May 2 2025

KYZ085-086-022100-
Whitley KY-Knox KY-
414 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KNOX AND CENTRAL
WHITLEY COUNTIES THROUGH 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bon, or over Williamsburg, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Julip, Emlyn, Swan Lake, Clate, Liberty, Clio, Verne, Goldbug,
Deering, Gausdale, Pleasant View, King, Louden, Williamsburg, Faber,
Wofford, Rye, Bon, Dixie, and Perkins.

THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 4 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3669 8428 3694 8419 3695 8417 3694 8416
      3695 8416 3682 8389 3663 8414
TIME...MOT...LOC 2014Z 211DEG 14KT 3671 8418

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GINNICK
Special weather statement, May 2, 3:36 PM EST, 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
436 PM EDT Fri May 2 2025

KYZ080-085-086-022100-
Whitley KY-Knox KY-Laurel KY-
436 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAUREL...
NORTHWESTERN KNOX AND CENTRAL WHITLEY COUNTIES THROUGH 500 PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilton, or 9 miles west of Barbourville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cannon, Garrich, Emmanuel, Rossland, Jarvis, Girdler, Baileys Switch,
Indian Creek, Dishman Springs, Gray, Providence, Permon, Wilton, Lynn
Camp, Knoxfork, Rockholds, Lowell, Woodbine, Bertha Station, and
McHargue.

THIS INCLUDES U.S. Highway 25 East in Knox County between mile
markers 12 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3677 8403 3682 8414 3705 8402 3695 8379
TIME...MOT...LOC 2036Z 217DEG 15KT 3686 8405

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GINNICK
Special weather statement, May 2, 3:40 PM EST, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
440 PM EDT Fri May 2 2025

KYZ106-109-022130-
Magoffin KY-Morgan KY-
440 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORGAN AND NORTHERN
MAGOFFIN COUNTIES THROUGH 530 PM EDT...

At 439 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holliday, or 7 miles south of West Liberty, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Haleburg, Moon, Florress, Index, Bethanna, Gifford, Falcon, Logville,
Wonnie, Burning Fork, Kernie, Panama, White Oak, Elna, Grayfox,
Relief, Ever, Cottle, Elamton, and Perlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3798 8302 3796 8299 3791 8296 3789 8296
      3790 8299 3788 8298 3786 8300 3784 8298
      3781 8299 3779 8295 3775 8295 3768 8324
      3785 8337 3800 8303
TIME...MOT...LOC 2039Z 244DEG 16KT 3780 8324

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 2, 3:41 PM EST, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
441 PM EDT Fri May 2 2025

KYZ083-084-022130-
McCreary KY-Wayne KY-
441 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES THROUGH 530 PM EDT...

At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cooper, or near Monticello, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Parmleysville, Great Meadows Campsites, Slavens, Susie, Barrier,
Gregory, Co-
Operative, Slickford, Ritner, Denney, Powersburg, Blue Heron, Oil
Valley, Coopersville, Burfield, Kidds Crossing, Hidalgo,
Rockeybranch, Delta, and Griffin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Kentucky.

&&

LAT...LON 3660 8486 3661 8496 3663 8500 3666 8500
      3669 8501 3679 8500 3689 8459 3688 8459
      3687 8457 3660 8448
TIME...MOT...LOC 2041Z 244DEG 16KT 3676 8491

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 2, 3:58 PM EST, 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
458 PM EDT Fri May 2 2025

KYZ079-083-084-022145-
McCreary KY-Wayne KY-Pulaski KY-
458 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE...SOUTHERN
PULASKI AND NORTH CENTRAL MCCREARY COUNTIES THROUGH 545 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Frazer, or 8 miles southwest of Somerset, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ferguson, Sloans Valley, Nancy, Gregory, Bronston, Burnside, Trimble,
Pulaski County Park, Somerset Pulaski Airport, Kidder, Somerset,
Naomi, Alpine, Grade, Ruth, Elihu, Shopville, Quinton, Dykes, and
Betsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central Kentucky.

&&

LAT...LON 3709 8478 3720 8449 3696 8435 3695 8437
      3694 8434 3693 8433 3679 8483
TIME...MOT...LOC 2058Z 248DEG 25KT 3699 8470

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 2, 4:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
502 PM EDT Fri May 2 2025

KYZ086-116-117-022145-
Clay KY-Knox KY-Leslie KY-
502 PM EDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KNOX...LESLIE AND
SOUTHEASTERN CLAY COUNTIES THROUGH 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm over
Skidmore, or 14 miles southwest of Hyden, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Fork, Hoskinston, Cannon, Essie, Cinda, Dryhill, Brightshade,
Smilax, Mozelle, Daley, Asher, Marcum, Salt Gum, Hinkle, Bobs Fork,
Goose Rock, Creekville, Hyden, Ogle, and Lipps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3688 8391 3709 8372 3726 8334 3723 8332
      3723 8331 3720 8328 3720 8326 3717 8321
      3715 8323 3714 8323 3710 8317 3707 8317
      3706 8318 3704 8318
TIME...MOT...LOC 2102Z 237DEG 28KT 3700 8355

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF

The radar

The Jackson,KY radar (KJKL), 133 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
May 2, 4:02 PM EST
Where
Pulaski County, 0.77 mi N of Shepola
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
37.081, -84.672

Pulaski County 911 call center reported a tree blown down at the intersection of Greenwood Lane and KY-1248, blocking half of roadway.

Thunderstorm Wind, Pulaski

When
May 2, 4:16 PM EST
Where
Pulaski County, 0.93 mi NNE of Norwood
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
37.161, -84.611

A tree was blown down and blocking the entire highway at around 1000 East Frog Hollow Road.

Thunderstorm Wind, Pulaski

When
May 2, 4:29 PM EST
Where
Pulaski County, 0.38 mi S of Coin
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
37.164, -84.501

A tree was partially blocking the highway near the intersection of Mark Welborn Road and Barnesburg Road.

Hail, Owsley

When
May 2, 4:55 PM EST
Where
Owsley County, 0.23 mi NE of Taft
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.352, -83.697

Nickle sized hail was reported in the Sextons Creek area of Owsley County.

Hail, Owsley

When
May 2, 4:57 PM EST
Where
Owsley County, 1.22 mi SE of Conkling
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.370, -83.682

Media relayed photos of quarter sized hail that occurred south of Booneville, near the town of Taft.

Hail, Johnson

When
May 2, 5:07 PM EST
Where
Johnson County, 1.6 mi SW of Lowmansville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.901, -82.748

Media relayed photos of quarter size hail that occurred in the town of River.

Thunderstorm Wind, Bell

When
May 2, 5:38 PM EST
Where
Bell County, 0.41 mi NNE of Cary
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
911 Call Center
Coordinates
36.805, -83.647

Multiple trees reported down in the Arjay area including the 6900 block of KY-66 and around the Mose-Godsey curve.

Thunderstorm Wind, Lee

When
May 2, 5:45 PM EST
Where
Lee County, 0.33 mi N of Heidelberg
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Public
Coordinates
37.555, -83.779

A tree was down in front of Heidelberg Baptist Church.

Thunderstorm Wind, Bell

When
May 2, 5:47 PM EST
Where
Bell County, 0.29 mi E of East Pineville
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.730, -83.665

A tree was reported down on Old Bell High Road.

Thunderstorm Wind, Bell

When
May 2, 5:47 PM EST
Where
Bell County, 0.91 mi SSW of Ponza
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.709, -83.639

A tree was reportedly blown down at Williams Branch.

Thunderstorm Wind, Harlan

When
May 2, 6:30 PM EST
Where
Harlan County, 0.45 mi SSE of Evarts
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
36.864, -83.197

Tractor trailer reportedly blown over on KY-38 near the Marathon gas station.

Thunderstorm Wind, Harlan

When
May 2, 6:30 PM EST
Where
Harlan County, 0.7 mi SE of Evarts
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.864, -83.190

Lipfird Street bridge was blocked by a large tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291629, 1291628, 1291627, 1291620, 1291618, 1291619, 1291623, 1291626, 1291621, 1291622, 1291624, 1291625.